Alert archive / Louisiana / Flash Flood Warnings in 1996
Flash Flood Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 13, 1996, 8:26 AM CDT for Claiborne Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1996, 8:26 AM CDT (13:26 UTC)
- Expired
- Jun 13, 1996, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Claiborne Parish, LA
The radar
The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1453 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 131327 FFWSHV LAC027-131630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 826 AM CDT THU JUN 13 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 AM CDT FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...CLAIBORNE PARISH AT 820 AM...RADAR SHOWED RAINS OF 2 TO 4 INCHES FELL IN CLAIBORNE PARISH BETWEEN 500 AND 800 AM. THE CLAIBORNE PARISH SHERIFF REPORTED SEVERAL ROADS ARE FLOODING AND BARRICADES ARE BEING PLACED AT SEVERAL LOW WATER CROSSING AROUND THE PARISH. MODERATE TO HEAVY RAIN CONTINUES TO FALL OVER THE PARISH...AND WILL CONTINUE THROUGH 1000 AM CDT. DO NOT DRIVE YOUR VEHICLE IN8TO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:00 AM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jun 13, 2:00 AM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 AM CDT THU JUN 13 1996 SHWRS AND TSTMS CONT TO MOVE EAST ACRS NE TX AND SW AR ERLY THIS MRNG JUST TO THE N OF E-W ORIENTED THETA-E RDG ACRS THE NRN POTIONS OF THE CWA. AM AGN NOT IMPRESSED WITH THE WAY MODELS ARE HANDLING MOVEMENT... OR RATHER LACK THERE OF...OF VORT LOBES THRU THE AREA. NGM ONCE AGN IS THE ONLY MODEL THAT WANTS TO MOVE VORT LOBES THRU THE CWA WHILE BOTH AVN AND ETA STALL VORT LOBES OVR THE AREA DRNG THE DAY. THIS SEEMS UNLIKELY. WUD EXCEPT SLOW MOVEMENT OF NGM...BUT NO MOVEMENT OVR AN 18 TO 24 HOUR PRD?! NOT LIKELY. THEREFORE FEEL NGM SOLN IS BETTER FOR THIS FCST PRD. CONTD SRLY LOW LVL FLOW SHUD KEEP ENUF LOW LVL MSTR ARND AND DAYTIME HTG WILL COMBINE WITH VORT LOBE MOVG THRU THIS AFTN AND EVNG TO ONCE AGN TRIGGER SHWRS AND TSTMS. SPC THINKING IS POTENTIAL FOR WIDESPREAD STG TO SVR PSBL. SEE SWODY1. BY FRI CHCS FOR PCPN BEGIN TO LESSEN AS UPR LVLt RDG AND MID LVL RIDGING BGN TO BLD MORE INTO THE WRN PORTION OF THE AREA. WILL ONCE AGN STICK CLOSER TO NGM MOS TEMPS THAN COOLER AVN TEMPS. WILL BUMP POPS UP A LTL AS WELL. SHV 93/72/93/71 4331 MLU 92/70/91/71 4432 18
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:40 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 50 min |
| Jun 13, 8:39 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 51 min |
| Jun 13, 9:08 AM CDT | Flash Flood Warning | SHV | Bossier, Webster | 3 hr |
| Jun 13, 11:23 AM CDT | Flash Flood Warning | SHV | Claiborne | 2 hr |
| Jun 13, 11:41 AM CDT | Flash Flood Warning | SHV | Caddo | 4 hr |
| Jun 13, 12:00 PM CDT | Flash Flood Warning | SHV | Bossier, Webster | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.